Hemolytic anemia is a rare and fatal side effect that can be generated by the administration of drugs that cause immunization against this and/or red blood cells. There are more than 130 drugs involved, among which antibiotics stand out, most often cephalosporins. Being a potential fatal entity, the drug should be immediately discontinued. It can manifest with the signs and symptoms typical of anemia and can even compromise the mental state. The time of onset of symptoms varies if the patient has been previously exposed to the drug. Its diagnosis represents a challenge, for this a structured analysis must be carried out that includes the possible drugs involved, the chronological order of the same, the clinical picture developed by the patient and the laboratory findings, generally, must be compatible with a normochromic normocytic anemia, with presence of hemoglobinuria, hyper-reticulocytosis, hyper-bilirubinemia or decreased haptoglobin. Other tests that may be useful are the antiglobulin test (Coombs) and the detection of antidrug antibodies; however, the negativity of these tests does not exclude the diagnosis.
|Título traducido de la contribución||Hemolytic anemia associated with antimicrobial drugs|
|Número de páginas||5|
|Publicación||Enfermedades Infecciosas y Microbiologia|
|Estado||Publicada - 2018|
Nota bibliográficaPublisher Copyright:
© 2018 Comunicaciones Cientificas Mexicanas S.A. de C.V.. All rights reserved.
- Antimicrobial agents
- Hemolytic anemia
- Side effects